I am on 6 mg of Warfarin a day but take 7 mgs on Tuesdays only for the past three weeks. I noticed that I wake up with a sinus headache

the morning after I take the 7 mg. I thought it was a coincidence but it's consistently the morning after and it lasts through the day. I don't get my blood tested again until next week and will tell the nurse then.

Has this happened to anyone else. I thought maybe it was making my INR shoot up too fast and somehow that was causing a headache.

8 Replies

oldestnewest
  • Hi

    Sorry you are having these problems.

    Warfarin does not act that quickly, usually, and I never had a sinus headache that was due to Warfain; all of mine were due to infections. I would be looking for another cause for the sinus headache if it were me.

    Why do you take a different dose of Warfarin on just one day of the week?

    Best wishes.

    Dave

  • Thanks Dave. I am currently (and temporarily) going to a Coumadin Clinic near me and my INR was up and down and not regulating so she tried the 7 mg one day a week and my INR level started leveling off with so many ups and downs. The first time my INR went down to 1.5, I was given two days of 7 mg and it shot up from 1.5 to 3.4. ??maybe the warfarin for some reason acts quickly in my systerm. I'm new to APS since my stroke on March 1st and honestly my body is still adjusting to Warfarin, Plaquenil and Lipitor.

  • Hi

    I also respond very quickly to warfarin changes, although perceived wisdom says it can take up to 72 hrs. But I am very drug sensitive anyway. Sometimes it takes months to get stable, and for some of us (myself included) it never does. You can soon learn to recognize when you are in range though. That is the joy of self testing.

    Diet, stress, and lack of sleep seems to affect me.

    What is your therapeutic range? have you been diagnosed with APS?

    It gets easier, I assure you.

    I do not get sinus headaches, but they did have to change my statins as I got headaches from the first one.... I think that is what Lipitor is? Correct me if I am wrong I am now on Atorvastin which suits me much better.

    Keep going!

    Blessings to you

  • I was diagnosed with APS after a stroke on March 1st which initially made me mute, but I've recovered 95% of my speech, and was very fortunate that the neurologist on call at the hospital was very familiar with APS, ordered blood tests & said I had a clot that originated in my heart. I'm on Warfarin, plaquenil 400 mg/day and Atorvastatin which is generic Lipitor --initially 80mg but due to muscle pain in my legs, it was reduced to 10 mg. Legs still bothering me but not as much. My INR target is 2.0-3.0. I too am very sensitive to meds also.

    I am so grateful to you for saying it gets easier because on my bad days, I forget the good days and feel miserable and discouraged. This forum is a blessing for sure. Blessings back to you.

  • Hi is the neurologist on the list of APS specialists - if not please tell Kate Kindle at HSF so he can be added to the list! Thanks. MaryF

  • He's at the Neurological Institute at Columbia University in New York City. Do they keep a list of NYC specialists. That would be fabulous. His name is Jose Gutierrez, MD, MPH 212-3058389

  • No, my mistake I thought it was a UK one.. sorry, and thank you for replying however in an ideal world etc etc etc some time in the future

    However via members on here I notice those in the USA are telling each other who and where etc. MaryF

  • Thank you Mary. It's so important to know people who know reliable doctors who understand APS, Lupus and all we're going through.

You may also like...